Thrush??????????????????

June 8th, 2014 by Emily

Question: Thrush??????????????????
I have a 6 1/2 month old son. I am a sinlge mom, so he has to go to daycare. I am a very clean person, i boil all of his bottles,nipples, and all of his teething toys. I also wipe everything down with bleach. This day I noticed a few white spots on his upper lip and on his tounge. I reserched it on web md and i think it is thrush, not sure thou. Also he just got his first tooth 2 days ago. He is on soy formula, and stage one baby foods. He is allergic to milk products. He just was on 10 days of anitbotics for double ear infections. I plan on taking him to the physician in the morning. Does anyone know anything about this and how does one get rid of it?
the medicine that he was on is Omnicef.

Best answer:

Answer by Tiffany C
Web MD is a great website for that kind of information. You can also try searching an image search and see other examples and photos of thrushes. I’ve never heard of it. Maybe he is being fed dairy products at his daycare? Don’t accuse his daycare, but you might want to remind them that he is allergic to dairy. Maybe its just an allergic reaction on his tounge.

What do you think? Answer below!

No related posts.

Related posts brought to you by Yet Another Related Posts Plugin.

12 Comments on “Thrush??????????????????”

  1. Just Me says:

    some anitbotics will cause thrush. If you are going to the Dr tomorrow, then they can tell you how to get rid of it.

  2. justmeagain says:

    The 10 days on antibiotics is probably the culprit…Was it Augmentin? To get rid of it, he has to go on anti-fungal drops available only on prescription. My daughter had it twice…the drops will take care of it. And its nothing you are doing if you are cleaning and boiling. Good luck to you both :)

  3. bintaljersi says:

    Youre doing the best things right now…cleaning nipples, etc. Make an appointment with your pediatrician. Thrush is a bacterial infection and can only be healed with a prescription. Dont worry it happens to alot of babies, youre not a bad mom. Just dont rub his mouth or tongue hard that would definately hurt. The medicine will get rid of it just follow your doctors orders.

    Hope your little guy heals up fast.*smiles*

  4. mizzzzthang says:

    My little one had thrush and my doc explained it this way…..Everyone has the bacteria for it in their mouths, some get it and some don’t….It’s not a case of being clean, (usually, anyway, if the parent is a good one and I believe that you are), but it is painful for the child……Popsicles, anything cold will help…..take care

  5. Katie R says:

    If it is thrush there is no point in taking him to the doctors they told me there was nothing they could do. It don’t sound like it’s that bad, what i did was take a baby tooth brush and brush is tongue and that will get rid of it. good luck

  6. abundantoverflo says:

    Thrush is yeast he may have got it from the meds he was just on its ok they should give him some midicine called Nystatin you see anti biotics could cause yeast and yeast grows off anything sweet if the antibotics was the pink stuff its pretty sweet.

  7. alisha_62295 says:

    yes it is thrush and ur doctor will give u stuff to get ride of it and it is called yeast infection its from the forulma not the kind but the forumla my baby had it to and it has gone away the doctor gave her stuff for it and it was gone and i do the same things u do boil the nipples and everything

  8. fandj4ever says:

    Chances are he got it because of the antibiotics, though it isn’t a big deal! they will give you something to clear it up, and then everything will be okay!!

  9. Imma says:

    is sounds as if the thrush is due to the antibiotics, very normal your doctor will prescribe a nystatin rinse for your baby. this is very similar to when women get a yeast infection after being on antibiotics. don’t worry it has nothing to do with your cleanliness.
    relax and enjoy your baby.

  10. Ellen M says:

    It sound like thrush. If it is thrush, I hate to say it but don’t use bleach! Bleach kills bacteria, good bacteria too. If you wipe down the side of the crib with bleach and he mouths it he gets bleach in his mouth and that can help the thrush develop. That and the antibiotics combined and its a full fledged breeding ground for fungus in his mouth…thrush is a fungus. Be very careful with it. My daughter had it so bad it actually passed through her entire intestinal system and she had the worse case of diaper rash that was actually bleeding in addition to what looked like she’d been chewing cottage cheese all over her mouth. If it’s thrush the doctor will put him on an antifungal medication…my daughter had nystatin but her’s was a worse case.

  11. professional_mother says:

    Thrush can be very nasty and difficult to get rid of. Read the sources below for some expert information (most of these assume you are breastfeeding, but the information is still helpful).

    Thrush is very common following antibiotic use. The antibiotics kill the bacteria in the body, so this lets other microorganisms (specifically yeast) grow out of control.

    The baby needs an *effective* treatment (see below for details on this, but Nystatin is *not* usually effective today!!) usually for at least a week and a half *after* he has no symptoms, *and* you may need to be treated, too–even if you *aren’t* nursing. Thrush is very contagious; it sometimes infects all family members. In addition to drug treatment, you can give him acidophilus; it is sold in powder or capsule form in health food stores. Sprinkle a little on his food.

    In addition, you need to thoroughly clean *all* things that come in contact with baby’s mouth–bottles, nipples, pacifiers, teething rings, toothbrush, etc.–by sterilizing once a day (boiling and/or bleach). They should be replaced entirely once a week until baby is completely over the thrush. If you are spoon feeding, use disposable spoons. Avoid *all* processed sugars (white or brown sugar, honey, molasses, maple syrup, etc.) and white grains (white rice, processed oatmeal, etc.). Give only small amounts of *unprocessed* sugars (fruit, etc.).

    Be sure you are treating the thrush effectively the *first* time; it is much harder to eliminate it the second time if you don’t get it right away!!

  12. brevejunkie says:

    Taking antibiotics can cause thrush. The omnicef could have killed off the “good” bacteria in his mouth that takes care of the excess yeast, thus causing it to take over and turn into thrush. Take him to his pediatrician. While this isn’t necessarily urgent, it can be painful and he’ll need some prescription anti-fungal drops to put in his mouth to clear up the thrush.

    My older son had recurring ear infections, and every time he finished his antibiotics, he’d usually get a case of thrush.

Leave a New Comment

Please leave these two fields as-is:

Protected by Invisible Defender. Showed 403 to 116,181 bad guys.